Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 5, 2008, 3:46 AM EDT. It took effect at May 5, 2008, 1:00 PM EDT. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2008, 3:46 AM EDT (07:46 UTC)
- In effect from
- May 5, 2008, 1:00 PM EDT
- Expired
- May 5, 2008, 1:03 PM EDT
- In force
- 3 min
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 050746 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 346 AM EDT MON MAY 5 2008 FLZ063-066-067-052300- /O.NEW.KMFL.FW.W.0027.080505T1700Z-080505T2300Z/ /O.NEW.KMFL.FW.A.0019.080506T1600Z-080506T2300Z/ GLADES-HENDRY-INLAND PALM BEACH- 346 AM EDT MON MAY 5 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... TEMPERATURES AROUND 90 DEGREES WITH DEW POINTS IN THE MID 50S THIS AFTERNOON THROUGH EARLY THIS EVENING WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR MORE THAN 4 HOURS. THEREFORE...THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING FROM 1 PM EDT UNTIL 7 PM EDT FOR GLADES...HENDRY...AND INLAND PALM BEACH COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THIS SAME AREA FOR TUESDAY AFTERNOON THROUGH TUESDAY EVENING. FORECAST TEMPERATURES AROUND 90 WITH DEW POINTS AROUND 50 TUESDAY AFTERNOON WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR MORE THAN 4 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ070-071-073-052300- /O.NEW.KMFL.FW.A.0019.080506T1600Z-080506T2300Z/ INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE- 346 AM EDT MON MAY 5 2008 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... TEMPERATURES ARE FORECAST TO BE AROUND 90 WITH DEW POINTS IN THE LOWER TO MID 50S TUESDAY AFTERNOON. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR MORE THAN 4 HOURS OVER INLAND COLLIER...INLAND BROWARD...AND INLAND MIAMI-DADE COUNTIES TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THEREFORE...THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR INLAND COLLIER...INLAND BROWARD...AND INLAND MIAMI-DADE COUNTIES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BAXTER
1 follow-up statement
000 WWUS82 KMFL 051703 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 103 PM EDT MON MAY 5 2008 FLZ063-066-067-060115- /O.CAN.KMFL.FW.W.0027.000000T0000Z-080505T2300Z/ /O.CON.KMFL.FW.A.0019.080506T1600Z-080506T2300Z/ GLADES-HENDRY-INLAND PALM BEACH- 103 PM EDT MON MAY 5 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES ACROSS THE INTERIOR PORTIONS OF SOUTH FLORIDA HAVE NOT DROPPED TO THE LEVELS THAT WERE EXPECTED THIS AFTERNOON. THE RELATIVE HUMIDITIES ACROSS THE ADVISORY AREA ARE NOW EXPECTED TO BE IN THE UPPER 30S TO LOWER 40S. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THIS SAME AREA FOR TUESDAY AFTERNOON THROUGH TUESDAY EVENING. FORECAST TEMPERATURES AROUND 90 WITH DEW POINTS AROUND 50 TUESDAY AFTERNOON WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR MORE THAN 4 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ070-071-073-060115- /O.CON.KMFL.FW.A.0019.080506T1600Z-080506T2300Z/ INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE- 103 PM EDT MON MAY 5 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 3:36 AM EDT, 10 minutes earlier.
Area forecast discussion, May 5, 3:36 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
336 AM EDT MON MAY 5 2008
LOCAL ANALYSIS INDICATES UPPER TROUGH OVER THE E U.S. SEA BOARD AND
TRAILING BACK OVER THE FLA PENINSULA NEARLY WASHED OUT. IN TURN
...THE ASSOCIATED COLD FRONT VERY HARD TO DISCERN. THE LATTER SYSTEM
APPEARS TO BE OVER N FLA WITH A SURFACE TROUGH EXTENDING FROM THE GA
COAST SW OVER S CENTRAL FLA. MOSAIC RADAR LOOPS INDICATE SOME SHOWER
ACTIVITY LINGERING ALONG THE TROUGH FROM THE E CENTRAL COAST SW
ACROSS LAKE OKEE INTO S CENTRAL S FLA.
.DISCUSSION...WITH THE UPPER TROUGH DISSIPATING...MID LEVEL RIDGING
...AS HIGH PRES BUILDS TO THE W...PUSHES OVER THE AREA ON A NW WIND
FLOW BRINGING A CAP OVER S FLA AGAIN. WITH UPPER SUPPORT WANING...
FRONT DISSIPATES WELL N OF AREA BUT A WEAK WESTERLY FLOW PUSHES THE
TROUGH TOWARD THE E COAST. SURFACE HIGH PRES...ASSOCIATED WITH THE
UPPER RIDGE BUILDING TO THE W...MOVES INTO THE SE U.S. TUE AND A NW
SURFACE FLOW DEVELOPS OVER S FLA TUE NIGHT BUT RAPIDLY BECOMES
EASTERLY AGAIN BY MID WEEK AS THE SURFACE HIGH MOVES E INTO THE
ATLC.
FOR THE SHORT TERM...TODAY THROUGH TUE NIGHT...MINIMAL SHOWERS
POSSIBLE TODAY MAINLY ALONG AND E OF TROUGH...AFFECTING MAINLY THE
E HALF OF S FLA. AN E COAST SEA BREEZE MAY ENHANCE THE SHOWERS AS
WINDS WESTERLY BEHIND THE TROUGH. MINIMAL SHOWERS POSSIBLE OVER E
COAST THIS EVE THEN DRY TUE AND TUE NIGHT. SOME PATCHY FOG TONIGHT
AFFECTING THE INTERIOR AND SUBURBS OF E COAST. TEMPS IN THE MID
80S W COAST WITH NEAR 90 INTERIOR TO SOME UPPER 80S E COAST SUBURBS
WITH AN E COAST SEA BREEZE KEEPING THE IMMEDIATE E COAST A SMIDGEN
COOLER. MIN TEMPS TONIGHT AROUND 60 NW TO NEAR 70 EXTREME SE.
SIMILAR TEMPS TUE AND TUE NIGHT THOUGH POSSIBLE E COAST MAY SEE A
WEAK BREEZE OFF OF THE ATLC.
.EXTENDED...S FLA UNDER A ZONAL FLOW ALOFT WITH STRONG MID LEVEL
RIDGING EXTENDING FROM THE GULF EASTWARD. THIS KEEPS SHORT WAVES
MOVING EASTWARD WELL N OF S FLA WITH A DRY BENIGN WX PATTERN THE
REMAINDER OF THE WEEK AND INTO NEXT WEEKEND.
&&
.AVIATION...VFR CONDITIONS SHOULD CONTINUE TODAY INTO TONIGHT AT ALL
OF THE TAF SITES. THE ONLY EXCEPTION TO THIS IS AT KTMB WHERE THE
VIS COULD DROP DOWN INTO THE MVFR CONDITION BETWEEN 10Z AND
13Z...DUE TO SOME FOG FORMING IN THE AREA.
THE WINDS WILL BE FROM THE SOUTHWEST UNDER 5 KNOTS UNTIL
15Z...BEFORE SWINGING TO A SOUTHEAST DIRECTION AND INCREASING TO
AROUND 10 KNOTS. THE ONLY SITE THAT WILL STAY SOUTHWEST IS KAPF. THE
WX WILL ALSO REMAIN DRY TODAY INTO TONIGHT...EXCEPT FOR KPBI WHERE
THERE COULD BE A FEW SHOWERS THIS AFTERNOON. SO HAVE INTRODUCE VCSH
AFTER 15Z FOR KPBI SITE.
&&
.MARINE...WINDS LESS THAN 15 KTS THROUGH THE PERIOD. SEAS GET TO 5
FEET GULF STREAM TUE NIGHT AS NORTHERLY WINDS DEVELOP BUT EASTERLY
FLOW WED TOWARD THE WEEKEND BRING SEAS TO 4 FEET OR LESS.
&&
.FIRE WEATHER...NEED TO ISSUE RED FLAG WARNING FOR GLADES...HENDRY
AND WEST PALM BEACH TODAY AS UPPER ATMOSPHERE DRIER AND EXPECT LOWER
DEW POINTS TO MIX DOWNWARD. TEMPS HOVERING AROUND 90 THIS SAME AREA
AND RH VALUES BELOW 35% FOR 4 CONSECUTIVE HOURS EXPECTED. E COLLIER
AND W BROWARD MAY SEE 2 TO 3 HOURS BELOW 35% BUT CONVERGING SEA
BREEZES MAY MITIGATE A LONG TERM EVENT. A FIRE WEATHER WATCH WILL BE
ISSUED FOR GLADES...HENDRY...WEST PALM BEACH...WEST BROWARD...EAST
COLLIER AND WEST MIAMI-DADE FOR 4 OF MORE HOURS OF SUSTAINED RH
VALUES BELOW 35% ON TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 67 85 70 / 20 10 - -
FORT LAUDERDALE 85 68 84 71 / 20 10 - -
MIAMI 87 68 85 72 / 20 10 - -
NAPLES 85 65 84 66 / 10 - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES, HENDRY AND W PALM BEACH 1 PM TO 7 PM
TODAY.
FIRE WEATHER WATCH GLADES, HENDRY, W PALM BEACH, E COLLIER, W
BROWARD AND W MIAMI-DADE TUESDAY FROM NOON UNTIL 7 PM.
AM...NONE.
GM...NONE.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...54/BBHazardous weather outlook, May 5, 3:17 AM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 317 AM EDT MON MAY 5 2008 FLZ063-066>075-168-172>174-060100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 317 AM EDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:46 AM EDT | Fire Weather Watch | MFL | Broward, Miami-Dade | 23 hr |
| May 5, 4:26 AM EDT | Dense Fog Advisory | MFL | Glades, Hendry | 4 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.